Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 65, NWS Northern Indiana

April 7, 20145 counties in Indiana

NWS Northern Indiana issued this river flood warning at Apr 7, 2014, 10:07 AM EDT for 5 counties in Indiana. It took effect at Apr 8, 2014, 1:15 PM EDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2014, 10:07 AM EDT (14:07 UTC)
In effect from
Apr 8, 2014, 1:15 PM EDT
Expired
Apr 9, 2014, 9:12 PM EDT
In force
32 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eel River (IN) at North Manchester (NMCI3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WGUS43 KIWX 071407
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1007 AM EDT MON APR 7 2014

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES

.RAINFALL EXPECTED TODAY WILL LEAD TO RENEWED FLOODING ALONG THE 
EEL RIVER AT NORTH MANCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC017-085-103-169-183-081407-
/O.NEW.KIWX.FL.W.0065.140408T1715Z-140410T0112Z/
/NMCI3.1.ER.140408T1715Z.140408T1800Z.140409T0112Z.NO/
1007 AM EDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EEL RIVER AT NORTH MANCHESTER
* FROM TUESDAY AFTERNOON TO WEDNESDAY EVENING.
* AT 9 AM MONDAY THE STAGE WAS 4.9 FEET AND FALLING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY AFTERNOON
  AND CREST NEAR 9.1 FEET AROUND  2 PM TUESDAY APRIL  8 AND FALL 
  BELOW FLOOD STAGE AROUND  9 PM TUESDAY APRIL  8.
* AT 9.0 FEET...THE RIVER IS AT FLOOD STAGE...MINOR AGRICULTURAL 
  FLOODING OCCURS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET WHICH OCCURRED 
  ON APR 12 2013.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$
1 follow-up statement
869 
WGUS83 KIWX 081403
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1003 AM EDT TUE APR 8 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC017-085-103-169-183-081433-
/O.CAN.KIWX.FL.W.0065.000000T0000Z-140410T0112Z/
/NMCI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1003 AM EDT TUE APR 8 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* AT 9 AM TUESDAY THE STAGE WAS 6.5 FEET
* FLOOD STAGE IS 9.0 FEET.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 7, 9:21 AM EDT, 46 minutes earlier.

Area forecast discussion, Apr 7, 9:21 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 AM EDT MON APR 7 2014

.SYNOPSIS...
ISSUED AT 400 AM EDT SUN APR 6 2014

LOW PRESSURE WILL MOVE FROM THE LOWER MISSISSIPPI RIVER VALLEY
TO THE SOUTHERN GREAT LAKES TODAY. RAIN WILL SPREAD ACROSS THE
REGION FROM SOUTH TO NORTH THIS MORNING...WITH POCKETS OF MODERATE
TO LOCALLY HEAVY RAINFALL POSSIBLE. HIGHS TODAY WILL GENERALLY
RANGE FROM THE MIDDLE 40S TO MIDDLE 50S. LOWS TONIGHT WILL FALL
INTO THE 30S.

&&

.UPDATE...
ISSUED AT 921 AM EDT MON APR 7 2014

CONTINUED TREND OF SLOWING ONSET OF HIGHER POPS/WIDESPREAD RAIN
TODAY GIVEN VERY DRY ANTECEDENT AIRMASS BELOW 10 KFT (SEE 12Z
DTX/ILN RAOBS). EXPECT BULK OF MOIST ISENTROPIC LIFT IN ADVANCE OF
POTENT MID MS VALLEY SHORTWAVE TO GO TO SATURATION THIS MORNING...
WITH NOTHING MORE THAN SPRINKLES/A FEW LIGHT SHOWERS ANTICIPATED.
RAIN STILL ON TRACK TO OVERSPREAD THE AREA FROM SOUTH TO NORTH
THIS AFTERNOON IN BURGEONING MID LEVEL DEFORMATION AXIS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM EDT MON APR 7 2014

WET START TO THE WEEK STILL IN STORE TODAY. HOWEVER...RADAR/MODEL
TRENDS HAVE SHOWN A BIT OF A SLOWER ONSET OF THE PRECIP. ONGOING
STG-SVR STORMS ALONG THE GULF STATES WILL KEEP DEEPEST MSTR
TRAPPED THERE. HOWEVER...PLENTY OF MSTR BEING SEEN FROM OKLAHOMA
TO WCNTRL ILLINOIS. THIS WILL FILL IN AS LLJ RAMPS UP AND
ISENTROPIC LIFT INCREASES TODAY. DRY NE FLOW WILL INITIALLY WIN
THE FIGHT MAINTAINING DRY WEATHER JUST A HAIR LONGER...BUT STILL A
RAPID ONSET OF PRECIP IN THE 15 TO 18Z TIME FRAME. ONLY CHANGES
MADE WAS TO SLOW ONSET A BIT IN THE 12 TO 15Z RANGE. SOME CONCERNS
OF VERY TIGHT CUT OFF IN PRECIP SHIELD WITH FAR NW AREAS REMAINING
DRY OR ONLY SEEING TRACE AMOUNTS BUT FOR NOW WILL MAINTAIN PERIOD
OF CAT POPS. IF CLOUD SHIELD ISN'T AS DENSE IN THESE AREAS...TEMPS
COULD BE SEVERAL DEGREES HIGHER THAN FORECAST. FOR NOW WILL DEFER
TO DAY SHIFT TO MONITOR TRENDS. BEST CHANCES AND HIGHEST QPF STILL
LIE IN SE HALF TO 2/3RDS WHERE ONE HALF TO THREE QUARTERS OF AN
INCH OF RAIN WILL LIKELY FALL. RIVER LEVELS WILL LIKELY INCREASE
ONCE AGAIN...BUT IMPACTS SHOULD BE LIMITED. AS A RESULT WILL NOT
ISSUE ANY HYDRO HEADLINES AS RIVERS HANDLED ALREADY BY ONGOING
FLOOD WARNINGS. GIVEN PROXIMITY OF LOW...THERE IS AN OUTSIDE
CHANCE OF A STORM IN FAR SE AREAS. NO MENTION IN GRIDS AT THIS
TIME.

STEADY PRECIP WILL EXIT THE AREA THIS EVENING...BUT LIFT AHEAD OF
THE COLD FRONT MOVING IN FROM THE WEST WILL STILL LEAVE A LINGERING
CHANCE FOR SHOWERS INTO THE OVERNIGHT HOURS. CLOUD COVER AND COLDEST
AIR TO THE WEST WILL HELP KEEP TEMPS IN THE MID 30S TO AROUND 40
TONIGHT.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 400 AM EDT MON APR 7 2014

UPR LEVEL TROF MOVG EAST ACROSS THE AREA TUE SHOULD TRIGGER SCT
SHOWERS AS UNSEASONABLY COLD TEMPS ALOFT PROVIDE SOME WK
INSTABILITY. N-NW LOW LEVEL FLOW WILL STABILIZE AREAS NEAR THE LAKE
WITH HIGHER CHC OF SHOWERS S-SE PORTION OF CWA. TEMPS SHOULD BE A
BIT BLO NORMAL WITH HIGHS IN THE L-M50S... EXCEPT COOLER NEAR THE
LAKE. UPR TROF EXPECTED TO PROGRESS TO NEW ENGLAND BY WED WITH
RIDGING IN ITS WAKE PROVIDING FAIR WX IN OUR AREA WITH TEMPS
REMAINING A BIT BLO NORMAL.

LOW PRESSURE MOVG EAST IN ZONAL FLOW ACROSS SRN CANADA WILL PROVIDE
STRONG WAA ACROSS OUR AREA WED NGT-THU AS TRAILING CDFNT APPROACHES
RESULTING IN ABOVE NORMAL TEMPS WITH LOWS IN THE L-M40S AND HIGHS IN
THE M60S. SCT SHOWERS EXPECTED TO ACCOMPANY THE FRONT AS IT MOVES
THROUGH THE AREA THU AFTN-NGT. ZONAL FLOW SHOULD PERSIST LATE THIS
WEEK CAUSING FRONT TO STALL OUT ALONG THE MASON-DIXON LINE FRI AS A
WK HIGH PRESSURE SYSTEM MOVES EAST ACROSS OUR AREA.

FLOW ALOFT EXPECTED TO BECOME A LITTLE MORE AMPLIFIED SAT-SUN
AS A SHRTWV TOPS WEST COAST RIDGE AND MOVES SE INTO THE NRN PLAINS.
SLOW MOVG STRONG CDFNT ASSOCIATED WITH THIS DIGGING UPR TROF IS
EXPECTED TO MOVE ACROSS OUR AREA BY MONDAY MORNING ACCOMPANIED BY
SHOWERS. TEMPS BEHIND THE FRONT SHOULD BE MUCH COOLER AS A STRONG
HIGH PRESSURE SYSTEM DROPS SE FROM NW CANADA. WHILE FAIRLY CONFIDENT
OF DRY/MILD CONDITIONS FOR SATURDAY... SGFNT FROPA TIMING
DIFFERENCES AMONG MEDIUM RANGE MODELS YIELDS CONSIDERABLE
UNCERTAINTY FOR SUNDAYS TEMPS/WX.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 628 AM EDT MON APR 7 2014

ONLY CHANGES AT THIS POINT TO 12Z TAFS IS TO PUSH BACK ONSET A
HOUR OR 2 MORE. LOTS OF DRY AIR TO OVERCOME YET AND MEASURABLE
RAINFALL STILL EWLL S OF THE AREA ACROSS S IL/IN. MID LEVEL MSTR
BEGINNING TO STREAM IN WITH RETURNS SHOWING UP ON THE RADAR. THESE
WILL AMOUNTS LITTLE IF ANYTHING REACHING THE GROUND. MAIN RAINFALL
FOR BOTH SITES WILL STILL BE CLOSER TO THE 18 TO 00Z WINDOW.
MODELS SPLIT OF SOUTH BEND GETTING ANY RAIN...SO FOR NOW WILL HOLD
WITH TEMP GROUP DURING MOST FAVORABLE PERIOD. FLGT CONDITIONS WILL
DROP BY AFTERNOON ACROSS THE AREA AND CONTINUE INTO TONIGHT EBFORE
SOME IMPROVEMENT ARRIVES OVERNIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...STEINWEDEL
SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 7, 5:19 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 AM EDT MON APR 7 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-080930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
519 AM EDT MON APR 7 2014 /419 AM CDT MON APR 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM AROUND A QUARTER INCH
OVER NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN... TO AROUND
THREE QUARTERS OF AN INCH EAST OF A MARION TO HILLSDALE LINE. THIS
RAINFALL WILL LIKELY PROLONG HIGH WATER LEVELS ON AREA RIVERS AND
MAY RESULT IN ISOLATED RENEWED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MINOR RIVER FLOODING IS EXPECTED TO PERSIST ALONG SOME RIVERS IN
THE AREA MUCH OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-080930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
519 AM EDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.